Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 12, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 1, 2008, 4:28 AM MST. It took effect at Mar 2, 2008, 4:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 4:28 AM MST (11:28 UTC)
- In effect from
- Mar 2, 2008, 4:00 AM MST
- Expired
- Mar 2, 2008, 8:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 011128 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 428 AM MST SAT MAR 1 2008 WIND ADVISORY IN EFFECT SUNDAY FOR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. AZZ020-021-025-026-CAZ030>033-012330- /O.NEW.KPSR.WI.Y.0012.080302T1400Z-080303T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 428 AM MST SAT MAR 1 2008 /328 AM PST SAT MAR 1 2008/ ...WIND ADVISORY IN EFFECT FROM 7 AM MST /6 AM PST/ TO 8 PM MST /7 PM PST/ SUNDAY FOR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AND THE LOWER COLORADO RIVER VALLEY...FOR STRONG GUSTY NORTH WINDS... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM MST /6 AM PST/ TO 8 PM MST /7 PM PST/ SUNDAY FOR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK AND EASTERN RIVER SIDE COUNTY...AS WELL AS IMPERIAL COUNTY AND THE LOWER COLORADO RIVER VALLEY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. A STRONG AND DRY LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH SOUTHWARD THROUGH ARIZONA AND FAR SOUTHEASTERN CALIFORNIA SUNDAY...FOR BREEZY TO VERY WIND CONDITIONS. THE STRONGEST WINDS ARE EXPECTED OVER THE SOUTHEAST CALIFORNIA DESERTS ...JOSHUA TREE NATIONAL PARK...AND THE LOWER COLORADO RIVER VALLEY. THE ADVISORY AREA INCLUDES...BUT IS NOT LIMITED TO...THE CITIES OF BLYTHE...IMPERIAL...AN YUMA...AS WELL AS INTERSTATES 10 AND 8. PERSONS TRAVELING ALONG THE INTERSTATES...AND OTHER EAST WEST RUNNING ROADWAYS...SHOULD TAKE CAUTION AND BE PREPARED FOR STRONG NORTHERLY CROSS WINDS AND POSSIBLE AREAS OF BLOWING DUST. REDUCTION IN VISIBILITY DUE TO BLOWING DUST AND SAND CAN BE DRAMATIC...WITH SUDDEN REDUCTIONS LESS THAN 1/2 MILE. WIND ADVISORY CONDITIONS CAN MAKE DRIVING EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES...AND EXTRA CAUTION SHOULD BE TAKEN. $$ WANEK
3 follow-up statements
000 WWUS75 KPSR 012109 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 209 PM MST SAT MAR 1 2008 CAZ030-020915- /O.EXT.KPSR.WI.Y.0012.080302T1100Z-080303T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 109 PM PST SAT MAR 1 2008 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 7 PM PST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 7 PM PST SUNDAY. A STRONG AND DRY LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH SOUTHWARD THROUGH SOUTHEAST CALIFORNIA SUNDAY MORNING. THIS WILL CAUSE WINDY CONDITIONS TO DEVELOP ACROSS JOSHUA TREE NATIONAL PARK DURING THE EARLY MORNING HOURS SUNDAY...LASTING INTO THE EVENING HOURS. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED DURING THE ADVISED PERIOD. PERSONS TRAVELING ALONG EAST-WEST RUNNING ROUTES...INCLUDING INTERSTATE 10...SHOULD TAKE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS AND POSSIBLE AREAS OF BLOWING DUST. REDUCTION IN VISIBILITY DUE TO BLOWING DUST AND SAND CAN BE DRAMATIC...WITH SUDDEN REDUCTIONS LESS THAN 1/2 MILE. WIND ADVISORY CONDITIONS CAN MAKE DRIVING EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES...AND EXTRA CAUTION SHOULD BE TAKEN. $$ AZZ020-021-025-026-CAZ031>033-020915- /O.CON.KPSR.WI.Y.0012.080302T1400Z-080303T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 209 PM MST SAT MAR 1 2008 /109 PM PST SAT MAR 1 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MST /6 AM PST/ TO 8 PM MST /7 PM PST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MST /6 AM PST/ TO 8 PM MST /7 PM PST/ SUNDAY. A STRONG AND DRY LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA SUNDAY MORNING. THIS WILL CAUSE WINDY CONDITIONS TO DEVELOP ACROSS THE AFOREMENTIONED ARE DURING THE MID TO LATE MORNING HOURS SUNDAY...LASTING INTO THE EVENING HOURS. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED DURING THE ADVISED PERIOD. THE ADVISORY AREA INCLUDES...BUT IS NOT LIMITED TO...THE CITIES OF BLYTHE...EL CENTRO...BRAWLEY...AND YUMA...AS WELL AS INTERSTATES 10 AND 8. PERSONS TRAVELING ALONG THE INTERSTATES...AND OTHER EAST WEST RUNNING ROADWAYS...SHOULD TAKE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS AND POSSIBLE AREAS OF BLOWING DUST. REDUCTION IN VISIBILITY DUE TO BLOWING DUST AND SAND CAN BE DRAMATIC...WITH SUDDEN REDUCTIONS LESS THAN 1/2 MILE. WIND ADVISORY CONDITIONS CAN MAKE DRIVING EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES...AND EXTRA CAUTION SHOULD BE TAKEN. $$ INIGUEZ
000 WWUS75 KPSR 020908 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 208 AM MST SUN MAR 2 2008 CAZ030-030300- /O.CON.KPSR.WI.Y.0012.080302T1100Z-080303T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 108 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STRONG AND DRY LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH SOUTHWARD THROUGH SOUTHEAST CALIFORNIA SUNDAY MORNING. WINDS TO 46 MPH WERE REPORTED AT TWENTY NINE PALMS...AND WINDY CONDITIONS WILL DEVELOP AT JOSHUA TREE NATIONAL PARK BEFORE SUNRISE...LASTING INTO THE EVENING HOURS. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED DURING THE ADVISED PERIOD. PERSONS TRAVELING ALONG EAST-WEST RUNNING ROUTES...INCLUDING INTERSTATE 10...SHOULD TAKE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS AND POSSIBLE AREAS OF BLOWING DUST. REDUCTION IN VISIBILITY DUE TO BLOWING DUST AND SAND CAN BE DRAMATIC...WITH SUDDEN REDUCTIONS LESS THAN 1/2 MILE. WIND ADVISORY CONDITIONS CAN MAKE DRIVING EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES... AND EXTRA CAUTION SHOULD BE TAKEN. $$ AZZ020-021-025-026-CAZ031>033-030300- /O.CON.KPSR.WI.Y.0012.080302T1400Z-080303T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 208 AM MST SUN MAR 2 2008 /108 AM PST SUN MAR 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MST /6 AM PST/ THIS MORNING TO 8 PM MST /7 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MST /6 AM PST/ THIS MORNING TO 8 PM MST /7 PM PST/ THIS EVENING. A STRONG AND DRY LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA SUNDAY MORNING. THIS WILL CAUSE WINDY CONDITIONS TO DEVELOP ACROSS THE AFOREMENTIONED AREA THIS MORNING...AND LASTING INTO THE EVENING HOURS. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED DURING THE ADVISED PERIOD. THE ADVISORY AREA INCLUDES...BUT IS NOT LIMITED TO...THE CITIES OF BLYTHE...EL CENTRO...BRAWLEY...AND YUMA...AS WELL AS INTERSTATES 10 AND 8. PERSONS TRAVELING ALONG THE INTERSTATES... AND OTHER EAST WEST RUNNING ROADWAYS...SHOULD TAKE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS AND POSSIBLE AREAS OF BLOWING DUST. REDUCTION IN VISIBILITY DUE TO BLOWING DUST AND SAND CAN BE DRAMATIC...WITH SUDDEN REDUCTIONS LESS THAN 1/2 MILE. WIND ADVISORY CONDITIONS CAN MAKE DRIVING EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES...AND EXTRA CAUTION SHOULD BE TAKEN. $$ SIPPLE
000 WWUS75 KPSR 030254 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 754 PM MST SUN MAR 2 2008 .STRONG WINDS ACROSS SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA GRADUALLY DECREASING THIS EVENING. AZZ020-021-025-026-CAZ030>033-030400- /O.EXP.KPSR.WI.Y.0012.000000T0000Z-080303T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 754 PM MST SUN MAR 2 2008 /654 PM PST SUN MAR 2 2008/ ...WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS EVENING. THE WIND ADVISORY WAS IN EFFECT FOR JOSHUA TREE NATIONAL PARK...SOUTHEASTERN CALIFORNIA...AND SOUTHWEST ARIZONA INCLUDING THE LOWER COLORADO RIVER VALLEY. STRONG NORTH WINDS...ASSOCIATED WITH A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT...HAVE BEEN GRADUALLY DECREASING SINCE 6 PM THIS EVENING OVER THE ADVISORY AREA. SOME OF THE STRONGEST WINDS THIS AFTERNOON AND EARLY EVENING OCCURRED ALONG THE LOWER COLORADO RIVER VALLEY...AND AT 7 PM GUSTS AT BLYTHE CALIFORNIA STILL REACHED TO 38 MPH. AT THE SAME TIME...WINDS AT YUMA GUSTED TO JUST OVER 30 MPH. IT WILL CONTINUE TO BE BREEZY TO WINDY OVER SOUTHWESTERN ARIZONA AND SOUTHEAST CALIFORNIA...AND ALONG THE LOWER COLORADO RIVER VALLEY...INTO THE EVENING HOURS. IT IS POSSIBLE THAT WINDS MAY BRIEFLY REACH TO NEAR ADVISORY LEVELS IN ISOLATED SPOTS...SUCH AS AT BLYTHE...THROUGH 10 PM OR SO...BUT THESE WINDS WILL NOT BE WIDESPREAD ENOUGH TO WARRANT EXTENDING THE ADVISORY. MOTORISTS IN SOUTHEAST CALIFORNIA OR SOUTHWEST ARIZONA...ESPECIALLY THOSE DRIVING ON INTERSTATES 8 OR 10...SHOULD BE ALERT FOR CONTINUED GUSTY AND SHIFTING CROSSWINDS TO OVER 30 MPH THIS EVENING...AND SHOULD DRIVE WITH CAUTION. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:20 AM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 1, 3:20 AM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
320 AM MST SAT MAR 1 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
SUNNY AND WARM WEATHER IS EXPECTED TODAY AS HIGH PRESSURE SLOWLY
WEAKENS AND A STRONG PACIFIC STORM SYSTEM APPROACHES. A COLD FRONT
WILL MOVE RAPIDLY SOUTHWARD ON SUNDAY...RESULTING IN WINDY AND
COOLER WEATHER FOR MOST LOCATIONS. BREEZY CONDITIONS ARE EXPECTED
INTO MONDAY. MORE TRANQUIL WEATHER CAN BE EXPECTED TUESDAY AND
WEDNESDAY. DRY CONDITIONS...ALONG WITH ABOVE NORMAL TEMPERATURES ARE
EXPECTED FOR THE REST OF THE WEEK.
&&
.SHORT TERM...TODAY THROUGH MONDAY
MARCH 1 1005 UTC (MARCH 1 0305 MST)
THE UPPER RIDGE OVER THE SOUTHERN ROCKIES TEMPORARILY STRENGTHENED
AS THE CLOSED LOW NEAR THE BAJA COAST WAS STUBBORN TO MOVE OUT OF
ITS COASTAL POSITION OVERNIGHT. NO SIGNIFICANT CLOUDINESS...BUT SATL
PICS SHOWED THE DEVELOPMENT OF THE VIGOROUS EASTERN PACIFIC STORM.
WATER VAPOR IMAGERY SHOWED THE MAIN CLOUD BAND AND UPSTREAM
DEEPENING SIGNATURE NEAR THE NRN CALIF COAST. EARLY MORNING TEMPS
REMAINED MILD AND WERE AS MUCH AS 3 DEG WARMER AT KSDL COMPARED TO
THE SAME TIME FRIDAY.
THE COLD FRONT WAS ALREADY INLAND...AND IS PROGGED TO MOVE ACROSS
THE GREAT BASIN TODAY...WITH STRONG THERMAL SUPPORT. MODELS AGREE ON
THE TIMING AND THE INTENSIFICATION OF THIS SYSTEM...WITH A NEW SFC
LOW FORMING IN SOUTHERN NEVADA BY LATE TODAY. THE BAJA LOW OPENS UP
AND DRIFTS ACROSS THE MEXICAN BORDER...WITH NO PRECIP TODAY. BUT
LATER TONIGHT AND INTO SUNDAY THE HUGE PACIFIC RIDGE BUILDS EVEN
MORE...CAUSING FURTHER AMPLIFICATION TO THE ROCKIES STORM. THE MAIN
EFFECT FOR OUR AREA STILL APPEARS TO BE THE STRONG WINDS...AND SOME
BLOWING DUST GENERALLY ACROSS THE LOWER DESERTS...INCLUDING BLYTHE
AND YUMA. LATEST MOS NOW CALLS FOR BLYTHE WINDS TO PEAK AT 26 KNOTS
ON SUNDAY...WITH OTHER SPOTS ALONG THE LOWER COLORADO RIVER
EXPECTING WIND ADVISORY CONDITIONS. HAVE ALSO INSERTED THE PATCHY
BLOWING DUST THAT WILL LIKELY ACCOMPANY THE NORTH WINDS. LOOK FOR
THE GRADIENT TO SHIFT ON MONDAY...WITH MORE EASTERLY COMPONENT
SETTING UP.
WITH THE TROUGH MOVING THROUGH THE EASTERN ZONES LATE SUNDAY INTO
MONDAY THERE WILL BE ADDITIONAL CLOUD COVER EAST OF PHOENIX WITH A
BRIEF SURGE IN PRECIP WATER TO ABOUT .50 INCH. CLOUDINESS WILL
PROBABLY BE LIMITED TO BELOW 12 THSD FT AS THE SYSTEM MOVES
EAST...THUS NOT CALLING FOR ANY SHOWERS FOR ZONE 24.
&&
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MARCH 1 1020 UTC (MARCH 1 0320 MST)
BY TUESDAY...ECMWF/GFS BOTH HOLD ONTO A WEAK CYCLONIC PATTERN ACROSS
MOST OF THE WESTERN STATES AS THE PAC RIDGE AMPLIFIES EVEN MORE. GFS
APPEARS TO KEEP HEIGHTS A BIT HIGHER THAN ECMWF...AND OUR WARMING
TREND OUGHT TO RESULT IN AFTERNOON HIGHS IN THE MID 70S IN THE METRO
PHOENIX AREA. MODELS BASICALLY THE SAME IN CARVING OUT ANOTHER
TROUGH OVER ARIZONA ON WEDNESDAY...BUT IT WILL AGAIN BE ON THE DRY
SIDE WITH NO PRECIP EXPECTED. WINDS WILL NOT BE NEARLY AS STRONG
WITH THIS MIDWEEK SYSTEM...ALTHOUGH BREEZY DOWN THE LOWER COLORADO
RIVER STILL LOOKS GOOD. TEMP-WISE...LOOK FOR MAXIMUMS TO REBOUND
INTO THE 80S ONCE AGAIN IN YUMA....BUT WITH SO MUCH MODEL
DISAGREEMENT...I HESITATE TO SHOW MUCH OF ANY DAY TO DAY CHANGE IN
MAX TEMPS FOR PHOENIX.
&&
.AVIATION...
MARCH 1 0400 UTC (FEBRUARY 29 2100 MST)
STRONG HIGH PRESSURE ALOFT WILL CONTINUE OVERNIGHT...AND THEN WEAKEN
SLIGHTLY SATURDAY AS A WEAK AND DRY UPPER LOW OFF NRN BAJA SLOWLY
MOVES INLAND INTO SRN AZ. LITTLE MOISTURE WITH THIS LOW...WE MAY SEE
AREAS OF MAINLY HIGH CLOUDS OVER THE LOWER DESERTS...BUT BASES
SHOULD BE MOSTLY ABOVE 15K FEET. WINDS WILL REMAIN LIGHT
VARIABLE...OR LIGHT DIURNAL...THROUGH SATURDAY MORNING AT ALL TAF
SITES...WITH A TENDENCY TO BECOME SLY TO SWLY AT LESS THAN 20 MPH
DURING THE AFTERNOON SATURDAY. NO AVIATION CONCERNS THRU SAT
EVENING...AS VFR CONDITIONS WILL PREVAIL AT ALL AIRFIELDS.
A STRONG AND DRY WEATHER SYSTEM WILL PASS BY TO THE NORTH
SUNDAY...WITH INCREASING NORTHERLY WINDS OVER SOUTHEAST CALIFORNIA
AND WESTERN ARIZONA. WINDS WILL BE STRONGEST OVER WESTERN TAF SITES
SUNDAY AFTERNOON AND EVENING...ESPECIALLY NEAR KBLH AND KYUM...WITH
NORTHERLY WINDS NEAR 25KT...AND GUSTS IN EXCESS OF 40KT EXPECTED.
LOCALLY GUSTY NORTHERLY WINDS AT KPHX/KIWA SUNDAY AFTERNOON...
15-20KT SUSTAINED WITH GUSTS NEAR 30 KTS...WILL LEAD TO CROSS-WIND
ISSUES. WINDS WILL DIMINISH OVERNIGHT INTO MONDAY MORNING...AND THEN
STRENGTHEN AGAIN OUT OF THE EAST-NORTHEAST AFTER SUNRISE.
&&
FIRE WEATHER...
FEBRUARY 29 2115 UTC (FEBRUARY 29 1415 MST)
SUNDAY THROUGH THURSDAY...A STRONG LOW PRESSURE SYSTEM WILL SWING
THROUGH THE GREAT BASIN THIS WEEKEND...GENERATING STRONG GUSTY
NORTH WINDS OVER PORTIONS OF SOUTHEAST CALIFORNIA...THE LOWER
COLORADO RIVER VALLEY AND THE SOUTHWEST DESERTS OF ARIZONA SUNDAY
AFTERNOON. 20-FOOT WIND SPEEDS OF 15 TO 25 MPH...AND GUSTS TO NEAR
40 MPH...ARE EXPECTED TO PERSIST INTO THE EVENING HOURS...AS THE
WIND FIELD TRANSITIONS EAST ACROSS THE STATE. WINDS WILL DIMINISH
OVERNIGHT...BUT THEN ONCE AGAIN INCREASE MONDAY MORNING AFTER
SUNRISE...WITH THE STRONGEST WIND FIELD FOCUSED OVER THE CENTRAL
DESERTS IN MARICOPA AND PINAL COUNTIES. WINDS WILL DECREASE BY
MONDAY AFTERNOON.
SIGNIFICANTLY DRIER AIR IS EXPECTED TO ACCOMPANY THE STRONG WINDS
...AND DROP HUMIDITY VALUES BELOW 15 PERCENT...ALONG WITH OVERNIGHT
RECOVERY STRUGGLING MONDAY MORNING IN MANY AREAS. AS SUCH...PERIODS
OF HAZARDOUS FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON
...AND TO A LESSER EXTENT MONDAY MORNING. THERE IS SOME MODEL
UNCERTAINTY AS TO THE TIMING AND INTENSITY OF THE SYSTEM AND HOW
MUCH MOISTURE WILL BE SCOURED OUT ACROSS THE REGION. CURRENT FIRE
DANGER IS LOW TO MODERATE...SO WILL HOLD OFF AT THIS TIME ISSUING A
FIRE WEATHER WATCH.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WIND ADVISORY FROM 7 AM MST TO 8 PM MST SUNDAY FOR ZONES 20...21
...25 AND 26.
CA...WIND ADVISORY FROM 6 AM PST TO 7 PM PST SUNDAY FOR ZONES 30...31
...32 AND 33.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...SIPPLE
LONG TERM...SIPPLE
AVIATION...CB
FIRE WX...MEYERSHazardous weather outlook, Feb 29, 9:29 AM MST, 18 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 929 AM MST FRI FEB 29 2008 AZZ020-021-025-026-CAZ031>033-011300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 929 AM MST FRI FEB 29 2008 /829 AM PST FRI FEB 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DRY COLD FRONT WILL MOVE ACROSS THE SOUTHWEST DESERTS SUNDAY. BEHIND THE FRONT...A STRONG AND LARGE HIGH PRESSURE SYSTEM WILL FILTER INTO THE WESTERN UNITED STATES. THIS SETUP WILL RESULT IN WINDY CONDITIONS DEVELOPING ACROSS SOUTHWEST CALIFORNIA AND SOUTHWEST ARIZONA SUNDAY MORNING...PERSISTING INTO SUNDAY EVENING. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT ALONG EAST-WEST ROUTES IN THE REGION...INCLUDING INTERSTATES 8 AND 10. ADDITIONALLY...THE AIR BEHIND THE FRONT WILL BE VERY DRY. RELATIVE HUMIDITY VALUES WILL LIKELY DROP INTO THE 10 TO 15 PERCENT RANGE FROM LATE SUNDAY MORNING THROUGH SUNDAY NIGHT. COUPLED WITH THE STRONG WINDS...DANGEROUS FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-011300- JOSHUA TREE NATIONAL PARK- 829 AM PST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DRY COLD FRONT WILL MOVE ACROSS THE SOUTHWEST DESERTS SUNDAY. BEHIND THE FRONT...A STRONG AND LARGE HIGH PRESSURE SYSTEM WILL FILTER INTO THE WESTERN UNITED STATES. THIS SETUP WILL RESULT IN WINDY CONDITIONS DEVELOPING EARLY SUNDAY MORNING...PERSISTING INTO SUNDAY EVENING. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT ALONG EAST-WEST ROUTES IN THE REGION...INCLUDING INTERSTATE 10. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-011300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 929 AM MST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DRY COLD FRONT WILL MOVE ACROSS THE SOUTHWEST DESERTS SUNDAY. BEHIND THE FRONT...A STRONG AND LARGE HIGH PRESSURE SYSTEM WILL FILTER INTO THE WESTERN UNITED STATES. THIS SETUP WILL RESULT IN WINDY CONDITIONS DEVELOPING ACROSS SOUTH-CENTRAL ARIZONA EARLY SUNDAY AFTERNOON...PERSISTING INTO SUNDAY EVENING. SUSTAINED NORTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE. ADDITIONALLY...THE AIR BEHIND THE FRONT WILL BE VERY DRY. RELATIVE HUMIDITY VALUES WILL LIKELY DROP INTO THE 10 TO 20 PERCENT RANGE FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. COUPLED WITH THE STRONG WINDS...DANGEROUS FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP. BY MONDAY MORNING...THE HIGH PRESSURE SYSTEM WILL BODILY MOVE INTO THE GREAT BASIN REGION. THIS WILL RESULT IN STRONG DOWN-SLOPING WINDS DEVELOPING OFF THE RIM COUNTRY...BLOWING INTO THE LOWER DESERTS OF MARICOPA AND NORTHWEST PINAL COUNTIES. NORTHEASTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE LIKELY MONDAY MORNING. THE WINDS WILL BEGIN TO WEAKEN BY EARLY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. INIGUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:20 AM MST | Fire Weather Watch | PSR | La Paz, Yuma | 8 hr |
| Mar 1, 2:17 PM MST | Red Flag Warning | PSR | La Paz, Maricopa, Pinal, Yuma | 30 hr |
Nearby
Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.